A case report of fulminant hepatitis due to ribociclib with confirmed by liver biopsy in breast cancer


TOPÇU A. , YASİN A. İ. , SHBAIR A. T. , BEŞİROĞLU M. , ŞİMŞEK M. , SUCUOĞLU İŞLEYEN Z. , ...More

JOURNAL OF ONCOLOGY PHARMACY PRACTICE, 2021 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume:
  • Publication Date: 2021
  • Doi Number: 10.1177/10781552211027931
  • Title of Journal : JOURNAL OF ONCOLOGY PHARMACY PRACTICE

Abstract

Introduction Breast cancer is the most frequently diagnosed cancer in women worldwide. Ribociclib is now frequently used in the treatment of metastatic hormone-positive and human epidermal growth factor receptor 2 (HER 2)-negative breast cancer. Case Report A 54-year-old woman with breast cancer presented at a clinic in November 2017 with multiple lung and bone metastases. After receiving multiple lines of treatment due to disease progression, ribociclib and fulvestrant were initiated. Grade 4 toxicity was observed due to ribociclib during follow-up, and ribociclib was discontinued permanently. Management & Outcome: Given that liver transaminases and bilirubin elevation persisted despite discontinuation of the treatment, other reasons for liver toxicity were investigated. Abdominal MRI showed no liver metastases, although there was acute hepatitis. A liver biopsy was performed to determine the etiology. The pathology result was compatible with drug-induced acute fulminant toxic hepatitis. After liver biopsy, prednisolone treatment was initiated, after which the laboratory findings normalized. Discussion Although there are reported cases showing improvement in liver enzymes after ribociclib discontinuation, in our case, no recovery from hepatotoxicity was noticed. The treatment was changed to another hormonal pathway therapy option, exemestane. To the best of our knowledge, this is the first case in the literature reporting this rare side effect of ribociclib, which is a liver biopsy-proven fulminant hepatitis.